Missouri, 2009

Ice Storm and Winter Storm in Missouri, January 26 to 28, 2009

January 26 to 28, 2009 · NWS SGF · 34 events in 32 counties and zones

A significant winter storm brought a combination freezing drizzle, freezing rain, sleet and snow to the Missouri Ozarks January 26 and 27, 2009. Freezing drizzle and light freezing rain developed area wide at the onset of the event causing multiple traffic accidents.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$190,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A significant winter storm brought a combination freezing drizzle, freezing rain, sleet and snow to the Missouri Ozarks January 26 and 27, 2009. Freezing drizzle and light freezing rain developed area wide at the onset of the event causing multiple traffic accidents. Freezing rain persisted for much of the event across far southern Missouri resulting in significant ice accretion of one half to one inch. This ice storm downed tree limbs and power lines causing numerous power outages. As many as 20,000 residences lost power along the Arkansas border from Branson to Alton. Sleet was the predominant precipitation type for much of the area with accumulations of 1 to 3 inches common. As much as 6 inches of sleet fell across far south central Missouri. The weight of freezing rain and sleet across far southern Missouri caused the roofs of several buildings and a boat dock to collapse. The sleet transitioned to snow toward the end of the event with 2 to 4 inches of snow common on top of the freezing rain and sleet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 26, 11:22 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 26, 11:22 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CST MON JAN 26 2009

...UPDATE TO AVIATION...

.DISCUSSION...

FYI...KSGF WILL BE DOING A 18Z UPPER AIR OBSERVATION.

EXTENDED FORECAST...FOR THE EXTENDED FORECAST PERIODS STARTING
12Z WED THROUGH MONDAY...VERY COLD TEMPERATURES ARE EXPECTED TO
START THE PERIOD...ESPECIALLY IF THE EXPECTED SNOW/SLEET/ICE
ACCUMULATION IS REALIZED. SINGLE DIGIT TEMPERATURES...POSSIBLY
NEAR ZERO DEG F...WILL BE POSSIBLE WED MORNING IF GOOD RADIATIONAL
COOLING CAN BE REALIZED. THE 00Z RUN OF THE ECMWF LAGS THE UPPER
TROUGH PASSAGE AND CLOUD COVER WITH THE WINTER STORM SYSTEM VERSUS
THE GFS...SO NOT READY TO REALLY DROP THE BOTTOM OF THE
TEMPERATURES YET. BUT FOR LATER PERIODS...HAVE UNDERCUT MAX/MIN
GFSX MOS GUIDANCE THROUGH EARLY SAT.

ANOTHER SHORTWAVE WILL DROP SOUTHEAST THROUGH THE REGION THU WITH
LITTLE SENSIBLE WEATHER...BUT THEN AN A FLATTENING UPPER LEVEL RIDGE
WILL BUILD INTO THE AREA OVER THE EARLY PORTION OF THE WEEKEND
WITH MODIFYING SFC TEMPERATURES SAT. THE OVERALL UPPER FLOW
BECOMES SOMEWHAT MORE DEAMPLIFIED/PROGRESSIVE WITH ANOTHER
SHORTWAVE AND ASSOCIATED SFC COLD FRONT PASSAGE SUNDAY. CANT RULE
OUT SOME LIGHT PRECIP/RAIN...ESPECIALLY OVER THE EASTERN CWFA
LATE SUNDAY/SUNDAY NIGHT...BUT NOT SIGNIFICANT ENOUGH TO INCLUDE IN THE
FORECAST ATTM. THE MAIN BRUNT OF THE COLD AIR WITH THE FROPA WILL
OVER THE GREAT LAKES/UPPER MIDWEST REGION. DSA

&&

.AVIATION...

FOR THE 1800 UTC KSGF/KJLN TAFS VFR CEILINGS WILL DETERIORATE LATE
THIS AFTERNOON AND EARLY THIS EVENING AS LOWER LEVELS SATURATE IN
ADVANCE OF AN APPROACHING WINTER STORM. A PROLONGED PERIOD OF
IFR/LIFR CEILINGS IS EXPECTED TONIGHT AND TUESDAY. VISIBILITY WILL
VARY DEPENDING ON PRECIP TYPE AND INTENSITY...BUT IN GENERAL WILL
SEE A MIX OF SLEET/INTERMITTENT FREEZING RAIN...FREEZING
DRIZZLE...AND SNOW. THE HEAVIER PRECIP WILL OCCUR LATE THIS
EVENING AND OVERNIGHT. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TUESDAY NIGHT FOR MOZ095>098-101>106.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR MOZ068>071-077>083-088>094.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR MOZ055>058-066-067.

KS...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR KSZ097-101.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR KSZ073.

&&
Hazardous weather outlook, Jan 26, 12:42 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CST MON JAN 26 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1242 PM CST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 PERIODS OF SLEET...SNOW...AND FREEZING RAIN WILL OCCUR ACROSS
 EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE WINTRY
 PRECIPITATION WILL SPREAD FROM WEST TO EAST ACROSS THE OUTLOOK
 AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. PERIODS OF
 WINTRY PRECIPITATION WILL THEN CONTINUE THROUGH TONIGHT. SOME OF
 THE PRECIPITATION MAY BE HEAVY AT TIMES...ESPECIALLY ACROSS
 SOUTHERN MISSOURI WHERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  WINTRY PRECIPITATION WILL CONTINUE THROUGH MUCH OF TUESDAY
  BEFORE ENDING OVER MOST AREAS BY TUESDAY EVENING.

  A SIGNIFICANT ICE STORM IS LIKELY FOR FAR SOUTHERN MISSOURI...
  MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM ANDERSON UP TO
  EMINENCE. THIS AREA WILL EXPERIENCE HEAVIER AMOUNTS OF
  FREEZING RAIN...WITH STORM TOTAL ICE ACCUMULATIONS UP TO ONE
  INCH.

  FOR AREAS NORTH OF A LINE FROM ANDERSON TO EMINENCE...MAINLY
  SLEET AND SNOW ARE EXPECTED WITH TOTAL ACCUMULATIONS RANGING
  FROM ONE TO THREE INCHES. AREAS NORTH OF A PITTSBURG KANSAS TO
  SALEM MISSOURI LINE WILL LIKELY SEE MORE SNOW WITH THIS
  EVENT...WITH 3 TO 5 INCHES EXPECTED.

  PLEASE REFER TO THE ICE STORM WARNING...WINTER STORM WARNING
  AND WINTER WEATHER ADVISORY STATEMENTS FOR FURTHER DETAILS
  REGARDING THIS WINTER STORM.

  AREA INTERESTS ARE URGED TO MONITOR UPDATED FORECASTS AND
  STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN
  SPRINGFIELD MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm, 10 ice storm. Local standard time, as filed.

Winter Storm, Vernon

When
January 26, 2:00 PM CST to January 27, 8:00 PM CST
Where
Vernon forecast zone
Reported by
Law Enforcement
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Barton

When
January 26, 2:00 PM CST to January 27, 8:00 PM CST
Where
Barton forecast zone
Reported by
Law Enforcement
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Jasper

When
January 26, 2:00 PM CST to January 27, 9:00 PM CST
Where
Jasper forecast zone
Reported by
Law Enforcement
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Winter Storm, Newton

When
January 26, 2:00 PM CST to January 27, 9:00 PM CST
Where
Newton forecast zone
Reported by
Law Enforcement
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Winter Storm, Dade

When
January 26, 2:00 PM CST to January 27, 10:00 PM CST
Where
Dade forecast zone
Reported by
Law Enforcement
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Winter Storm, Polk

When
January 26, 2:00 PM CST to January 27, 11:00 PM CST
Where
Polk forecast zone
Reported by
Law Enforcement
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Winter Storm, Dallas

When
January 26, 2:00 PM CST to January 27, 11:00 PM CST
Where
Dallas forecast zone
Reported by
Law Enforcement
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Winter Storm, Laclede

When
January 26, 2:00 PM CST to January 27, 11:00 PM CST
Where
Laclede forecast zone
Reported by
Law Enforcement
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Lawrence

When
January 26, 2:00 PM CST to January 27, 11:00 PM CST
Where
Lawrence forecast zone
Reported by
Law Enforcement
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Greene

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Greene forecast zone
Reported by
Law Enforcement
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Greene

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Greene forecast zone
Reported by
Law Enforcement
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Webster

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Webster forecast zone
Reported by
Law Enforcement
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Wright

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Wright forecast zone
Reported by
Law Enforcement
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Wright

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Wright forecast zone
Reported by
Law Enforcement
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Texas

When
January 26, 2:00 PM CST to January 28, 2:00 AM CST
Where
Texas forecast zone
Reported by
Law Enforcement
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 6 inches of sleet and snow.

Ice Storm, Barry

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Barry forecast zone
Reported by
Law Enforcement
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 1000 residences lost power. Ice accretion of near one quarter to three quarters of an inch was followed by 3 to 5 inches of sleet and snow.

Ice Storm, Stone

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Stone forecast zone
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 2500 residences lost power. A boat dock collapsed due to the weight of freezing rain and sleet damaging twenty boats. Ice accretion of near one quarter to three quarters of an inch was followed by 3 to 5 inches of sleet and snow.

Ice Storm, Christian

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Christian forecast zone
Reported by
Law Enforcement
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. Ice accretion of near one quarter inch was followed by 3 to 5 inches of sleet and snow.

Ice Storm, Taney

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
Taney forecast zone
Reported by
Law Enforcement
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. As many as 970 residences were without power. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 5 inches of sleet and snow.

Ice Storm, McDonald

When
January 26, 2:00 PM CST to January 28, 1:00 AM CST
Where
McDonald forecast zone
Reported by
Law Enforcement
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion near one quarter of an inch was followed by 3 to 5 inches of sleet and snow.

Winter Storm, St. Clair

When
January 26, 3:00 PM CST to January 27, 9:00 PM CST
Where
St. Clair forecast zone
Reported by
Law Enforcement
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Benton

When
January 26, 3:00 PM CST to January 27, 10:00 PM CST
Where
Benton forecast zone
Reported by
Law Enforcement
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Morgan

When
January 26, 3:00 PM CST to January 27, 10:00 PM CST
Where
Morgan forecast zone
Reported by
Law Enforcement
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Cedar

When
January 26, 3:00 PM CST to January 27, 10:00 PM CST
Where
Cedar forecast zone
Reported by
Law Enforcement
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Hickory

When
January 26, 3:00 PM CST to January 27, 10:00 PM CST
Where
Hickory forecast zone
Reported by
Law Enforcement
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Camden

When
January 26, 3:00 PM CST to January 27, 10:00 PM CST
Where
Camden forecast zone
Reported by
Law Enforcement
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 2 to 5 inches of sleet and snow.

Ice Storm, Douglas

When
January 26, 3:00 PM CST to January 28, 1:00 AM CST
Where
Douglas forecast zone
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. The weight of freezing rain and sleet caused the roof of a small department store in Ava to collapse. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 6 inches of sleet and snow.

Winter Storm, Maries

When
January 26, 4:00 PM CST to January 28, 12:00 AM CST
Where
Maries forecast zone
Reported by
Law Enforcement
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 1 to 3 inches of sleet and snow.

Winter Storm, Dent

When
January 26, 4:00 PM CST to January 27, 11:00 PM CST
Where
Dent forecast zone
Reported by
Law Enforcement
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Winter Storm, Phelps

When
January 26, 4:00 PM CST to January 28, 1:00 AM CST
Where
Phelps forecast zone
Reported by
Law Enforcement
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

A significant accumulation of a wintry mix of freezing rain, sleet and snow resulted in treacherous travel conditions. Ice accretion of near one quarter inch or less was followed by 3 to 5 inches of sleet and snow.

Ice Storm, Ozark

When
January 26, 4:00 PM CST to January 28, 1:00 AM CST
Where
Ozark forecast zone
Reported by
Law Enforcement
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many 7100 residences lost power. Ice accretion of near one half to one inch was followed by 3 to 6 inches of sleet and snow.

Ice Storm, Howell

When
January 26, 4:00 PM CST to January 28, 2:00 AM CST
Where
Howell forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many as 6500 residents were without power. The weight of freezing rain and sleet caused roofs of four buildings and a barn to collapse. Ice accretion of near one half to one inch was followed by 4 to 7 inches of sleet and snow.

Ice Storm, Shannon

When
January 26, 4:00 PM CST to January 28, 2:00 AM CST
Where
Shannon forecast zone
Reported by
Law Enforcement
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and scattered power outages. Ice accretion of near one quarter to three quarters of inch was followed by 3 to 7 inches of sleet and snow.

Ice Storm, Oregon

When
January 26, 4:00 PM CST to January 28, 3:00 AM CST
Where
Oregon forecast zone
Reported by
Law Enforcement
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

A significant accumulation of freezing rain, sleet and snow resulted in treacherous travel conditions and numerous power outages. As many as 6000 residences lost power. Ice accretion of near one half to one inch was followed by 4 to 7 inches of sleet and snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, January 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 146200, 146201, 146202, 146203, 146212, 146213, 146214, 146215, 146218, 146219, 146220, 146221, 146222, 146223, 146224, 146225, 146226, 146227, 146228, 146234, 146205, 146206, 146207, 146209, 146210, 146211, 146229, 146208, 146216, 146217, 146230, 146231, 146232, 146233.